MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56130
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that entrapment on the guidewire occurred.An ekosonic endovascular device, 135x30cm was selected for use in the thrombectomy procedure in the superficial femoral artery (sfa) and the profunda artery.There was difficulty advancing the infusion catheter (ic) into the profunda artery, as well as difficulty advancing the ultrasonic core (usc) into the ic.The partially inserted usc was removed, and a non-bsc guidewire was inserted to better seat the ic deeper within the artery.After advancing the ic further into the artery to the target lesion, the guidewire was unable to be removed from the ic.Both the guidewire and ic were removed from the patient together.The catheter was exchanged for another type of catheter in order to complete the procedure.There were no reported adverse consequences to the patient.
 
Additional Manufacturer Narrative
Device media analysis: microscopic visual inspection of the device did not show any significant kinking or stretching of the ic, and the usc was not significantly damaged, either.Functional testing revealed resistance when a 0.035 in guide wire was advanced through the strain relief of the ic.The guidewire was removed so the usc could be inserted through the ic lumen.Resistance was met when the usc was inserted into the lumen.The manifold was disassembled, and the strain relief rubber was removed.Significant kinking was observed under the strain relief rubber, which is consistent with damage caused by difficulty advancing the catheter.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X30CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16273478
Report Number2124215-2023-03169
Device Sequence Number5991463
Product Code KRA
UDI-Device Identifier00858593006295
UDI-Public00858593006295
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model Number500-56130
Device Catalogue Number500-56130
Device Lot Number8035045624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown